Maryland, 2011Tornadoes and Hail in Maryland, June 12, 2011
June 12, 2011 · NWS LWX · 16 events in 5 counties and zones
A cold front combined with moderate instability to trigger showers and thunderstorms on the twelfth. Stronger winds aloft due to an upper-level low over New England caused thunderstorms to become well organized.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $78,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front combined with moderate instability to trigger showers and thunderstorms on the twelfth. Stronger winds aloft due to an upper-level low over New England caused thunderstorms to become well organized. Thunderstorms were able to produce damaging wind gusts along wit large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 12, 9:22 AM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 12, 9:22 AM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1022 AM EDT SUN JUN 12 2011
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION THIS AFTERNOON AND
EVENING TRIGGERING SHOWERS AND THUNDERSTORMS. CANADIAN HIGH
PRESSURE BUILDING INTO THE REGION TONIGHT THROUGH MIDWEEK WILL
BRING COOLER AND DRIER CONDITIONS. LOW PRESSURE MAY IMPACT THE
MID-ATLANTIC REGION LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VSBLE SATELLITE HAS A MAINLY CLEAR SLOT EAST OF THE BLUE
RIDGE...WITH MORE CLOUDS BANKED UP WEST OF THE BLUE RIDGE. WSR-88D
REGIONAL MOSAIC AT 1420Z HAS AN ISOLATED CLUSTER OF CELLS MOVNG
EAST INTO RANDOLPH COUNTY IN E WV. THIS WILL ENABLE MAX TEMPS
ALONG AND EAST OF BLUE RIDGE TO REACH THE UPPER 80S TO LOWER 90S.
SFC DEWPOINTS WILL MIX OUT TO THE MID TO UPPER 60S...AND MODIFYING
THIS MORNINGS KIAD SOUNDING ON SHARP PRODUCED ML CAPES OF AROUND
2500 J/KG. THIS COUPLED WITH SLIGHTLY MORE SHEAR THAN YESTERDAY
WILL ONCE AGAIN PUT THE REGION IN A SLIGHT CHANCE OF SEVERE LATER
THIS AFTERNOON AND EVENING. MOST LIKELY LOCATIONS FOR SEVERE WILL
BE WHERE IT HEATS UP THE MOST ALONG AND EAST OF THE BLUE RIDGE...WITH
EAST OF I-95/SOUTHERN MARYLAND BEING THE BULLSEYE WHERE I HAVE
INCLUDED SVR WORDING FOR LARGE HAIL AND DAMAGING WIND GUSTS IN THE
GRIDS.
THIS AFTERNOONS CONVECTION IS ALSO SUPPORTED BY MESOSCALE
MODELS...HAVING TWO SEPARATE ROUNDS...ONE ALONG THE SURFACE
TROUGH IN MID AFTERNOON ALONG I-95...THEN ANOTHER ROUND WITH THE
MAIN COLD FRONT LATE THIS AFTERNOON AND EARLY EVENING. THE NEW 12Z
NAM SHOWS A STRONG MEAN LAYER H85-H7 UVV AT 21Z ORIENTED N-S ALONG
I-95 CORRIDOR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE COLD FRONT WILL PASS THROUGH THE EASTERN PORTION OF THE CWA THIS
EVENING. SHOWERS AND T-STORMS ALONG AND AHEAD OF THE FRONT WILL
LIKELY BE CONFINED TO LOCATIONS NEAR AND EAST OF THE I-95 CORRIDOR.
A FEW T-STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.
CANADIAN HIGH PRESSURE WILL BUILD OVER THE REGION LATE TONIGHT
BEHIND THE COLD FRONT. NOTICEABLY COOLER AND LESS HUMID CONDITIONS
ARE EXPECTED. MIN TEMPS WILL RANGE FROM THE 40S IN THE POTOMAC
HIGHLANDS TO THE MID 60S IN DOWNTOWN WASHINGTON AND BALTIMORE.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
TALK ABT A CHG IN THE WX...AFTR HITTING 102 AT DCA ON THU HIGH
TEMPS DURG THE 1ST PART OF THE WK WL BE 20 DEGS LOWER...A VERITABLE
COOL WV...BUT ACTUALLY RIGHT ON WHERE HIGH TEMPS SHOULD BE DURG
THE 2ND WK OF JUNE. WRN SUBURBS WL XPRNC HIGHS A80/LOWS IN THE
50S...ALSO CLOSE TO CLIMO NORMS. DWPTS IN THE 50S WL MAKE GETTING
OUTSIDE MUCH MORE PLEASURABLE THAN LAST WK. OUT WEST..IN THE
HIGHLANDS LOW TEMPS MAY EVEN DIP INTO THE U40S MON NGT AND TUE
NGT.
HIGH PRES PROGGED TO BE DIRECTLY OVRHD ON WED MAY BE THE GEM OF
THE WK AHD...ABUNDANT SUNSHINE..LGT WINDS...AFTN TEMPS IN THE
U70S/L80S.
LOW PRES AND AN ASSOCIATED FRONT MAY SLOW DOWN AS IT APPROACHES
THE MID ATLC THU/FRI. DUE TO THE HIGH UNCERTAINTY IN TIMING OF
THIS SYSTEM...HAVE KEPT LOW CHANCE POPS IN THE FORECAST INTO FRI.
ONCE THE LOW DEPARTS...WEAK HIPRES TRIES TO BUILD IN AT THE SFC
SOMETIME NEXT WEEKEND.
WITH MEAN TROUGHING OVER THE ERN CONUS...NEAR NORMAL TEMPS ARE
EXPECTED THRUOUT THE PERIOD.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
LOW CLOUDS HAVE DISSIPATED THIS MORNING AND CONDITIONS WILL
CONTINUE TO IMPROVE PRIOR TO AFTERNOON CONVECTION. A COLD FRONT WILL
PASS THROUGH THE TERMINALS THIS AFTERNOON AND EVENING. SCATTERED
SHOWERS AND T-STORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT
DURING THIS TIME. SOME T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL ESPECIALLY ACROSS THE EASTERN TERMINALS.
HIGH PRESSURE WILL BUILD OVERHEAD TONIGHT WITH A WIND SHIFT TOWARD
THE NORTHWEST. VFR CONDITIONS ARE EXPECTED.
VFR CONDITIONS EXPECTED FOR THE FIRST HALF OF THE WEEK WITH HIGH PRES
BUILDING IN FROM CANADA.
&&
.MARINE...
A COLD FRONT WILL PASS THROUGH THE WATERS LATER THIS EVENING.
SHOWERS AND T-STORMS ARE LIKELY ALONG AND AHEAD OF THE FRONT
DURING THIS TIME. SOME T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL.
HIGH PRESSURE BEHIND THE FRONT WILL BUILD OVER THE WATERS LATE
TONIGHT. A PRESSURE SURGE WILL LIKELY CAUSE NORTHERLY WINDS TO GUST
AROUND 20 KNOTS ACROSS MOST OF THE CHESAPEAKE BAY AND LOWER TIDAL
POTOMAC RIVER. ADJUSTED THE START TIME ABOUT 2 HOURS EARLIER THIS
EVENING THUS WILL CONTINUE WITH A SMALL CRAFT ADVISORY LATE
TONIGHT ACROSS THE CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND ALSO
FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.
COOLER AIR/HIGH PRES BLDG INTO THE WATERS WL CAUSE WIND GUSTS
NEAR 20 KT IN THE LOWER PTMC AND ALL XCPT THE NRN MOST SXNS ON THE
CHES BAY INTO MON AFTN...SCA HAS BEEN XTND. AS THE HIGH MOVES
OVRNHD MON EVE THRU WED LOOK TO HV XCLNT WX FOR SAILING/BOATING.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT MONDAY FOR
ANZ531>534-537>543.
&&
UPDATE...LEEHazardous weather outlook, Jun 12, 1:33 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT SUN JUN 12 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131445-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
233 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8:00 PM. SOME
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WIND GUSTS.
A SMALL CRAFT ADVISORY IS IN EFFECT LATE TONIGHT FOR THE MARYLAND
PORTION OF THE CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND THE LOWER
TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON MONDAY FOR THE
MARYLAND PORTION OF THE CHESAPEAKE BAY SOUTH OF POOLES ISLAND AND
THE LOWER TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-131445-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
233 PM EDT SUN JUN 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8:00 PM. SOME
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 12, 12:25 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
125 PM EDT SUN JUN 12 2011
VAZ025-026-029-037>039-121800-
GREENE VA-MADISON VA-PAGE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
125 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS TO AFFECT GREENE...MADISON...PAGE...
ALBEMARLE...AUGUSTA AND ROCKINGHAM COUNTIES...
AT 125 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF LINVILLE TO 2 MILES
NORTHWEST OF FORT DEFIANCE...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE MASSANUTTEN...GROTTOES...SHENANDOAH...
CRIMORA AND CROZET.
SMALL HAIL CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3842 7836 3804 7871 3822 7915 3860 7880
TIME...MOT...LOC 1725Z 297DEG 22KT 3848 7876 3825 7898
Local storm report, Jun 12, 12:38 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
138 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL TYRO 37.82N 79.00W
06/11/2011 E0.88 INCH NELSON VA PUBLIC
&&
EVENT NUMBER LWX1100943
TCHSpecial weather statement, Jun 12, 12:41 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
141 PM EDT SUN JUN 12 2011
VAZ025-036-037-121815-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
141 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...
AT 141 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHWEST OF MIDDLEBROOK...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE MONTEBELLO...SHERANDO...WINTERGREEN AND
LYNDHURST.
&&
LAT...LON 3771 7893 3784 7916 3786 7915 3789 7915
3801 7936 3824 7921 3802 7868
TIME...MOT...LOC 1741Z 296DEG 17KT 3800 7924Special weather statement, Jun 12, 12:46 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
146 PM EDT SUN JUN 12 2011
MDZ003-501-502-VAZ028-WVZ050>053-503-504-121815-
WASHINGTON MD-JEFFERSON WV-HAMPSHIRE WV-BERKELEY WV-MORGAN WV-
CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD-
WESTERN MINERAL WV-EASTERN MINERAL WV-FREDERICK VA-
146 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...JEFFERSON...
HAMPSHIRE...BERKELEY...MORGAN...CENTRAL AND EASTERN ALLEGANY...
EXTREME WESTERN ALLEGANY...WESTERN MINERAL...EASTERN MINERAL AND
FREDERICK COUNTIES...
AT 147 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF BELLEGROVE TO KEYSER...
MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE ROMNEY...FISHERS BRIDGE...VALLEY VIEW...
NEW HOPE AND LARGENT.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3973 7776 3955 7761 3916 7877 3921 7892
3942 7914 3945 7909 3973 7848
TIME...MOT...LOC 1747Z 320DEG 20KT 3972 7835 3940 7898Special weather statement, Jun 12, 1:09 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
209 PM EDT SUN JUN 12 2011
VAZ025-026-036>038-121845-
NELSON VA-GREENE VA-ALBEMARLE VA-AUGUSTA VA-ROCKINGHAM VA-
209 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS TO AFFECT NELSON...GREENE...ALBEMARLE...
AUGUSTA AND ROCKINGHAM COUNTIES...
AT 209 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF ROCKY BAR TO 2 MILES NORTH OF
LYNDHURST...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE WAYNESBORO...SHERANDO...AFTON...CROZET
AND FREE UNION.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3808 7906 3841 7869 3823 7836 3821 7834
3819 7837 3817 7832 3811 7829 3777 7873
TIME...MOT...LOC 1809Z 315DEG 17KT 3834 7862 3805 7893
JRKSpecial weather statement, Jun 12, 1:52 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT SUN JUN 12 2011
VAZ025-036-121915-
NELSON VA-AUGUSTA VA-
252 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORM TO AFFECT NELSON AND AUGUSTA COUNTIES...
AT 252 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TYRO...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE SHIPMAN.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3756 7892 3769 7899 3772 7907 3777 7908
3779 7917 3787 7915 3793 7891 3786 7880
3780 7879 3771 7865 3769 7865 3769 7869
3763 7873 3764 7882 3754 7883 3753 7886
TIME...MOT...LOC 1852Z 310DEG 17KT 3779 7897
JRKEvent by event
13 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Washington
- When
- June 12, 1:53 PM EST
- Where
- Washington County, 0.42 mi NW of Burtner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.534, -77.676
A large tree was down along power lines at Mill Point Road.
Thunderstorm Wind, Calvert
- When
- June 12, 2:30 PM EST
- Where
- Calvert County, 0.42 mi S of Appeal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.364, -76.449
A tree was blocking the intersection of HG Trueman Road and Southern Connector Boulevard in Lusby.
Tornado, Harford
- When
- June 12, 3:07 PM EST to 3:10 PM EST
- Where
- Harford County, 0.38 mi NE of Street to 1.45 mi S of Street
- Rating
- EF0
- Path length
- 1.73 mi
- Path width
- 75 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.674, -76.375
Trees were uprooted and snapped along its path from Street Road to Miller Road.
Hail, Harford
- When
- June 12, 3:18 PM EST
- Where
- Harford County, 0.69 mi N of Street
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.680, -76.380
Quarter sized hail was reported near Pylesville.
Thunderstorm Wind, Harford
- When
- June 12, 3:22 PM EST
- Where
- Harford County, 2 mi ESE of Rocks
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 39.619, -76.385
Trees were down near Rocks.
Thunderstorm Wind, Harford
- When
- June 12, 3:27 PM EST
- Where
- Harford County, 0.51 mi WSW of Scarboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.628, -76.289
Trees were down near Sandy Hook Road.
Thunderstorm Wind, Harford
- When
- June 12, 3:27 PM EST
- Where
- Harford County, 1.27 mi NE of Gibson Manor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.615, -76.316
Trees were down near Sandy Hook Road and Walters Mill Road.
Thunderstorm Wind, Harford
- When
- June 12, 3:27 PM EST
- Where
- Harford County, 1.95 mi N of Forest Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.608, -76.384
Vehicles were blocked between two downed trees near the 2900 Block of Grier Nursery Road.
Thunderstorm Wind, Harford
- When
- June 12, 3:27 PM EST
- Where
- Harford County, 0.64 mi W of Gibson Manor
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 39.599, -76.342
MD-RT 43 was closed near Gibson Road due to downed trees.
Tornado, Harford
- When
- June 12, 3:50 PM EST to 3:51 PM EST
- Where
- Harford County, 0.35 mi NW of Belcamp to 0.22 mi WNW of Belcamp
- Rating
- EF0
- Path length
- 0.21 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.474, -76.234
Significant tree damage surrounded a historic property near Riverside Parkway and Pulaski Parkway. Nearly three dozen trees were either blown down or topped on this property. Tree debris carried from the property littered the adjoining railroad tracks that parallel Pulaski Highway. An eyewitness observed large tree limbs blowing horizontally across Pulaski Highway.
Thunderstorm Wind, Baltimore City (C)
- When
- June 12, 4:03 PM EST
- Where
- Baltimore City (C) County, 0.92 mi SE of Woodberry
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.342, -76.656
Multiple trees were down in northern parts of Baltimore.
Thunderstorm Wind, Baltimore City (C)
- When
- June 12, 4:12 PM EST
- Where
- Baltimore City (C) County, 0.52 mi ENE of Canton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.283, -76.571
Trees were down in the eastern parts of Baltimore.
Thunderstorm Wind, Charles
- When
- June 12, 4:38 PM EST
- Where
- Charles County, 0.48 mi W of Indian Head
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 38.599, -77.179
Multiple large trees were down near Indian Head. Trees also fell onto power lines knocking out power across the area and closing roads.
Thunderstorm Wind, Charles
- When
- June 12, 4:40 PM EST
- Where
- Charles County, 0.32 mi SSE of Indian Head
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.596, -77.167
A trellis was destroyed and a tree was down near Indian Head.
Thunderstorm Wind, Charles
- When
- June 12, 4:40 PM EST
- Where
- Charles County, 0.42 mi E of Indian Head
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.600, -77.162
Multiple trees were down around Indian Head.
Thunderstorm Wind, Charles
- When
- June 12, 4:44 PM EST
- Where
- Charles County, 0.94 mi E of Rison
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.552, -77.163
A tree was down near Serenity Lane and Sweetman Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
- Flood in Nevada, June 12 to 30, 2011$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324200, 324201, 324214, 324213, 324206, 324202, 324203, 324204, 324205, 324215, 324207, 324208, 324212, 324209, 324210, 324211.